MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES

AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES
Model Number MAJ-1500
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that when cleaning with the endoscope reprocessor and connecting tube, cleaning was performed without attaching the connector on the endoscope side of the cleaning/connecting tube (the mouth of the tube that connected to the forceps mouth).The customer had inquired about how much aceside and detergent remained around the forceps opening and in the channel.The customer further stated that they knew the scope was not disinfected, they didn't know how long cleaning had been done like this or what type of scope was cleaned.It was unknown if any patient's had been infected.The site had recent changes in staff and the customer suspected this may have resulted in the insufficient cleaning.There was no reported patient harm or impact due to this event.
 
Additional Manufacturer Narrative
The scopes, endoscope reprocessors, and cleaning tubes involved in the event were unknown.Reports are being submitted on all scopes, endoscope reprocessors, and cleaning tubes at the site.Please refer to the following reports: patient identifier of (b)(6) is related to model number: oer-5, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: oer-5, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: oer-5, serial number: 2201450 patient identifier of (b)(6) is related to model number: maj-1500, lot number: na.Patient identifier of (b)(6) is related to model number: maj-1500, lot number: na.Patient identifier of (b)(6) is related to model number: maj-1500, lot number: na.Patient identifier of (b)(6) is related to model number: maj-1500, lot number: na patient identifier of (b)(6) is related to model number: maj-1500, lot number: na.Patient identifier of (b)(6) is related to model number: maj-1500, lot number: na.Patient identifier of (b)(6) is related to model number: jf-260v, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: jf-240, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: gif-xq260, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: gif-xp290n, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: gif-xp290n, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: gif-xp290n, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: gif-xp260n, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: gif-q260j, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: gif-q260, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: gif-hq290, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: gif-h290z, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: gif-h290, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: gif-h290, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: gif-h290, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: gif-h290, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: gif-1200n, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: cf-hq290i, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: cf-hq290i, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: cf-hq290i, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: cf-h260ai, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: pcf-h290zi, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: pcf-h290i, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: pcf-h290i, serial number: (b)(4).Patient identifier of (b)(6) is related to model number: pcf-h290i, serial number: (b)(4).This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to h3.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it¿s likely the incorrect reprocessing occurred due to staff changes and the customer not following the instructions for use.The final root cause of this event was unable to be identified.The event can be detected and prevented by following the instructions for use which state: ¿chapter 8 operation¿ for maj-1500: for operations other than connecting and disconnecting the connecting tube, refer to the instruction manual for the endoscope reprocessor.For operations of other connecting tubes that may be required for cleaning and high-level disinfecting the endoscopes, refer to the instruction manual for the respective tubes.Be sure to connect the connecting tube properly.If the connecting tube is connected incorrectly, you may observe excessive fluid at the lid and/or it may reduce the effectiveness of the cleaning and disinfection of the endoscope.¿ olympus will continue to monitor field performance for this device.

Brand Name
CONNECTING TUBE
Common Device Name
ENDOSCOPE REPROCESSOR ACCESSORIES
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16643015
Report Number9610595-2023-05271
Device Sequence Number12286452
Product Code FEB
UDI-Device Identifier04953170233937
UDI-Public04953170233937
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown